MAUDE Adverse Event Report: DIMENSION VISTA 1500 INSTRUMENT

DIMENSION VISTA 1500 INSTRUMENT
Model Number DIMENSION VISTA 1500
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A flagged falsely elevated beta human chorionic gonadotropin (bhcg) patient sample test result was obtained from a dimension vista 1500 instrument.Siemens reviewed the available information and found the test result was flagged with an "abnormal assay" flag.The dimension vista 1500 operator's guide provides this explanation for the flag: the result monitor feature uses existing loci, nephelometric, and photometric reads to check for reagent quality and delivery and, for some methods, sample delivery.The message indicates that expected absorbance/kcounts were not met for a specific cuvette or loci reaction vessel.The result cannot be reported.Rerun the sample.The cause of reporting a non-reportable flagged test result is an unintentional use error.The instrument is performing with specifications.No further evaluation of this instrument is needed.
 
Event or Problem Description
A flagged falsely elevated beta human chorionic gonadotropin (bhcg) patient sample test result was obtained from a dimension vista 1500 instrument.The initial test result was reported to the physician(s).The same sample was repeated on an alternate dimension vista 1500 instrument and a lower, unflagged test result was obtained.The repeat result was not reported as the correct result to the physician(s).The laboratory stated the difference in test results was clinically insignificant.There are no known reports of patient intervention or adverse health consequences due to the falsely elevated bhcg result.
 
Additional Manufacturer Narrative
The initial mdr 2517506-2021-00200 was submitted on 18-aug-2021.Additional information (19-aug-2021): a siemens customer service engineer (cse) was dispatched to the customer site to inspect the instrument.The cse replaced the sample 1 (s1) mixer, the integrated multisensor technology (imt) mixer and the reagent 2 (r2) mixer.The cse performed an auto-alignment and precision aligned the mixers.The cse ran the service methods and system check with acceptable results.

Brand Name
DIMENSION VISTA 1500 INSTRUMENT
Common Device Name
DIMENSION VISTA 1500
MDR Report Key12338835
Report Number2517506-2021-00200
Device Sequence Number17278736
Product Code JJE
UDI-Device Identifier00630414949536
UDI-Public00630414949536
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K051087
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIMENSION VISTA 1500
Device Catalogue Number10459469
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/27/2021
Supplement Date Received by Manufacturer08/19/2021
Initial Report FDA Received Date08/18/2021
Supplement Report FDA Received Date09/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1